I am posing this question to a neurologist even though the query is about tablet Accutane. I took Accutane for the first time when I was 14 years old. The dosage was 20-40 mg. It cured my acne entirely, but there were some side effects like dry skin and weak bones. The second time I took tablet Accutane was one year and two months back. I took it for three weeks. From the first day of intake, I had a severe headache paired with brain fog for the entire three weeks. I called the doctor and presented the issue, but they asked me to continue with the tablets. But after three weeks of intake, I stopped as the headache was getting worse, followed by insomnia. For the next four to six months, I had severe headaches, due to which I had to take a medical leave from school. I was not able to go out, or nothing was fun for me anymore. The headaches lead to insomnia. Sometimes I used to sleep only three hours a day for three days a week. I consulted multiple neurologists, pediatricians, psychiatrists, and dermatologists. Sometimes and with such a frequency of 5 times a day, it will require daily taking medicines. I have been to emergency care two to three times. Then I consulted a neurologist 11 months before who prescribed me Nortriptyline. But I started taking it only two months later. There was a sudden relief. Then I stopped it after four days. But when the second time I took it was not that effective. But the headache and insomnia were getting better. But last month, my headache and insomnia reverted. I doubt whether I have pseudotumor cerebri or an increase in intracranial pressure because that is what I found online. Whether I need to go for a spinal tap? Kindly help me, doctor.
Welcome to icliniq.com.
I would like to know some more details about your symptoms:
1. Since how long you have headaches?
2. In which part of the head do you get headaches? You can click a picture of head by keeping your hand in the area where you have headache and attach here.
3. Is the headache intermittent or persistent?
4. What is the duration of each episode, if intermittent?
5. Is the headache associated with nausea, vomiting, redness of eyes, and watering from eyes?
6. Have you noticed any trigger factors for headache? Or in which situations, the frequency of headache is more?
7. For how long you are facing issues with sleep?
8. How long will it take you to fall asleep once you lay in bed? Whether you have a sound sleep or you get up in between, once slept?
9. How is your mood in general - happy or sad or worried?
10. What is the nature of your headache - heavy or stretching or bursting or pulsating or some other kind?
11. What is the intensity of headache- mild or moderate or severe?
12.How frequently headache occurs that is how many times in a month or week?
Kindly reply and attach MRI (magnetic resonance imaging) reports.
Thank you for the reply.
I have headaches for past one year and two months. Headache is persitent and the entire head pains. Redness of eyes and watering from eyes are present. There is no nausea. Headache is severe when I do not sleep at night, otherwise it is moderate. Sleep is disturbed since the intake of tablet Accutane. I do not get tired till 3 AM. I sleep till 6 to 7 AM. My mood is sad or depressed. The headache feels like my head is being crushed. Generally headache occurs five times a day with moderate to severe intensity.
Welcome back to icliniq.com.
From your description, the headache seem to be "tension headcahe" and that too with a frequency of five times a day, will require medication. As you have not attached your MRI report, I suggest you consult your neurologist and take an opinion about lumbar puncture. Patient examination and MRI reports are essential for the same. There seems no correlation with the tablet Accutane (Isotretinoin) intake. As you have already been on tablet Nortriptyline and since you are responding to it well, I suggest you to take it daily. You can try that itself. Along with it, try to do jogging 20 to 30 minutes in the morning, as it is also helpful in reducing headache frequency.
I hope you find the reply useful.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
You probably have a tension-type headache ... Even with specs, you can manage these headache symptoms ... Read fullCould my insomnia be due to increase in Zoloft dosage?
.. of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then... Read fullI have insomnia with weird emotional state and negative thoughts. How to deal with it?
.. to have an anxiety type disorder mixed with depressive episodes. You will need to visit a psychiatrist and he will prescribe you SSRI (selective serotonin reuptake inhibitor) type of medicines which will help with your problem. It basically happen... Read full
Ask your health query to a doctor online?Ask a Neurologist Now